MAUDE Adverse Event Report: GYRUS ACMI, INC VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE

GYRUS ACMI, INC VALVE IN CARTRIDGE, 6MM; SPIRATION VALVE
Model Number SVS-V6-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A total of four valves were placed in patient (1x svs-v7-00, 2x svs-v9-00, and 1x svs-v6-00) for a total of four related event reports filed separately and associated with the same patient procedure.
 
Event or Problem Description
Patient reported that they had four spiration valves placed (1x svs-v7-00, 2x svs-v9-00, and 1x svs-v6-00) for the treatment of emphysema (left lung).Patient reported chest trauma and shortness of breath following a car accident approximately five months after the placement procedure.Patient contacted healthcare provider and returned for subsequent medical evaluation.Chest x-ray and ct scan performed indicated that the valves remained in place.Clinician performed a follow-up bronchoscopy and confirmed all four valves were in the original position and no valves exhibited any damage.Clinician indicated there was tissue granulation and clinician opted to remove all four valves.Patient returned to the hospital after the bronchoscopy for valve removal and was admitted for treatment of pneumonia.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
VALVE IN CARTRIDGE, 6MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC
6675 185th avenue ne,
redmond WA 98052
Manufacturer Contact
sophia rubalcaba
6675 185th ave ne
redmond, WA 98052
4256365470
MDR Report Key12849625
Report Number3004450998-2021-00028
Device Sequence Number17295514
Product Code NJK
UDI-Device Identifier00896506002293
UDI-Public896506002293
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V6-00
Device Lot NumberW03452-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2021
Initial Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown